MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 3MM FMSTK,L AGG,L; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 3MM FMSTK,L AGG,L; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Catalog Number L-8NS-M-G1
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 3 of 4 for the same event: it was reported by the surgeon that during an anterior cervical discectomy and fusion (acdf) surgical procedure, it was discovered that the motor device started heating up while being used together with the attachment and cutter device.According to the surgeon, the staff replaced the first cutter device with a second similar cutter.It was further reported that the motor device stopped and was replaced with a second similar device.The procedure continued.The surgeon stated that it was determined later in the case that the patient received a burn at the wound site, suggesting the motor device heating up may have caused the event.It was reported that the surgeon did use electro cautery on his procedures.It was not reported if there were any delays in the surgical procedure.It was reported that there was no additional treatment performed and the patient was discharged the following day as planned.There was patient involvement reported.It was reported that there was no prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Udi:(b)(4).Correction: incorrect device manufacture date: the device manufacture date was incorrect in the initial report.The device manufacture date has been updated from 12/19/2018 to 1/10/2019.Device history review, complaint history review: device history review: the actual device was not returned for evaluation; therefore, the reported condition was not confirmed.However, a device history review was performed which indicated that there were no non-conformance's or abnormalities identified during the manufacture of the device that may have contributed to the reported condition.Complaint history review: a complaint history review was performed which indicated that there were no complaints filed against the reported lot number.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3MM FMSTK,L AGG,L
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key8522592
Report Number1045834-2019-53385
Device Sequence Number1871087
Product Code HBE
UDI-Device Identifier00845384012511
UDI-Public845384012511
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberL-8NS-M-G1
Device Lot NumberM453134249
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer05/27/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MOTOR DEVICES, ATTACHMENT DEVICE, CUTTER DEVICE; MOTOR DEVICES, ATTACHMENT DEVICE, CUTTER DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight109